AxionOrigins: towards a complete theory for the origin of the axion

Europe/Rome
Aula Salvini

Aula Salvini

Via Enrico Fermi 54, 00044 Frascati (RM)
Enrico Nardi (Istituto Nazionale di Fisica Nucleare)
Description

This is the kickoff meeting of the PRIN 2022K4B58X project "AxionOrigins: towards a complete theory for the origin of the axion" (PI L. Di Luzio) which is a collaborative venture among INFN, University of Padua and Sapienza University of Rome.  

The meeting will be held in the Salvini Auditorium (Bldg. 36, access from LNF secondary entrance in Via E. Fermi, 60 - see map).       

 (Talks by invitation only)

You are welcome to download the conference poster here


Aim of the meeting:

The aim of the meeting is to establish a collaborative network in association to the PRIN project AxionOrigins. The axion hypothesis, at the interface of particle physics, astrophysics and cosmology, is currently within the reach of experimental verification. However, almost half a century after the conception of the Peccei Quinn (PQ) mechanism, there is not yet a credible theory in which the PQ symmetry arises in a natural way (PQ origin problem). Moreover, the axion solution is notoriously fragile: possible ultraviolet contributions to the axion potential need to be extremely suppressed in order not to spoil the solution of the strong CP problem (PQ quality problem). AxionOrigins aims at identifying extensions of the Standard Model (SM) that incorporate a complete theory of the axion, providing a rationale both for the origin and quality of the PQ symmetry. These include model-building directions that integrate the axion framework with solutions of the SM flavour puzzle based on horizontal gauge symmetries, grand-unified theories and composite dynamics.   

Important dates: 

January    12, 2024 -  Program announcement 
January    19, 2024 -  Deadline to register 


Organising Committee:

Fernando Arias Aragón (INFN - LNF) 
Emanuele Bagnaschi (INFN - LNF)  
Luca Di Luzio (INFN - Padua) 
Federico Mescia (INFN - LNF) 
Marco Nardecchia (Sapienza, Università di Roma & INFN - RM1) 
Enrico Nardi (INFN-LNF & HEPC-NICPB, Tallinn, Estonia) 

ZOOM 

January 25 2024

Join Zoom Meeting
 
Meeting ID: 916 3683 3007
Passcode: 251117
 
______________________________________________________
 
January 26 2024
 


Time: Jan 26, 2024 10:00 AM Rome

Join Zoom Meeting
https://infn-it.zoom.us/j/95272572300?pwd=eWoxK3VXL2o4UjN1aWtlYnJIL0RCZz09

Meeting ID: 952 7257 2300
Passcode: 176547

Participants
  • Claudio Toni
  • Clemente Smarra
  • Dibyashree Sengupta
  • Emanuele Angelo Bagnaschi
  • Enrico Nardi
  • Federico Mescia
  • Fernando Arias Aragón
  • Giacomo Landini
  • Giovanni Grilli di Cortona
  • Giulia Pancheri
  • Hector Gisbert Mullor
  • Luca Di Luzio
  • Marco Nardecchia
  • Martina Gerbino
  • Massimiliano Lattanzi
  • Maurizio Giannotti
  • Mauro Valli
  • Paride Paradisi
  • Philip Soerensen
  • Simone Corbo
  • Vasja Susič
  • +1
  • Thursday, January 25
    • 10:00 AM 10:07 AM
      Welcome to LNF 7m
      Speaker: Enrico Nardi (INFN - LNF)
    • 10:07 AM 10:15 AM
      Introduction to PRIN activities 8m
      Speaker: Luca Di Luzio (INFN - PD)
    • 10:15 AM 11:00 AM
      Perspectives on the Detection of Solar and Other Stellar Axions 45m
      Speaker: Maurizio Giannotti (Zaragoza U.)
    • 11:00 AM 11:30 AM
      COFFEE BREAK 30m INFN-LNF

      INFN-LNF

    • 11:30 AM 12:15 PM
      Axion Quality: problem and possible solutions 45m
      Speaker: Giacomo Landini (IFIC and Universidad de Valencia)
    • 12:15 PM 2:30 PM
      FREE DISCUSSION AND BRAINFOOD BANQUET 2h 15m INFN-LNF

      INFN-LNF

    • 2:30 PM 3:15 PM
      Axion-flavour connection 45m
      Speaker: Clemente Smarra (Sissa)
    • 3:15 PM 3:45 PM
      COFFEE BREAK 30m INFN-LNF

      INFN-LNF

    • 3:45 PM 4:30 PM
      Grand Unified Theories: a home to the axion? 45m
      Speaker: Vasja Susič (Charles U.)
    • 4:30 PM 7:00 PM
      Free Discussion and Networking 2h 30m
    • 8:00 PM 10:00 PM
      CREATIVE THINKING WHILE DINING IN FRASCATI 2h
  • Friday, January 26
    • 10:00 AM 11:00 AM
      Round table on axion thermal production (M. Gerbino, G. Grilli di Cortona, M. Valli, et al) 1h
      Speaker: Martina Gerbino (Istituto Nazionale di Fisica Nucleare)
    • 11:00 AM 11:30 AM
      COFFEE BREAK 30m INFN-LNF

      INFN-LNF

    • 11:30 AM 12:15 PM
      Axion-like ALPs 45m
      Speaker: Fernando Arias Aragon (Istituto Nazionale di Fisica Nucleare)
    • 12:15 PM 2:00 PM
      FREE DISCUSSIONS, LUNCH AND FAREWELL 1h 45m INFN-LNF

      INFN-LNF